MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C156E
Medical Device Problem Codes Leak/Splash (1354); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/20/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant stent graft system was implanted in the patient for the endovascular treatment of an abdominal aortic aneurysm.Vessel morphology at implant was not reported.It was reported that at approximately 23 months post implant an angiogram revealed a type ii endoleak.The physician elected to coil the hypogastric artery and implant a 16 x 10 x 156 endurant limb that was extended into the right external iliac artery.The left iliac limb was extended with a 16 x 24 x 93 endurant limb above the left hypogastric artery and a 32 x 32 x 49 endurant cuff was implanted proximally.It was reported that 24 months later additional a recent ultrasound revealed that there was aneurysm enlargement that was due to an unknown endoleak.A ct was not performed.The next day an aortogram revealed a distal type iii separation endoleak, the 16 x 10 x 156 endurant stent graft had been pulled out and separated from the 16 x 24 x 93 endurant limb on the right iliac limb from the original implant.The physician implanted a 16 x 16 x 124 endurant iliac limb to reconnect and close the gap between the limbs.This was successfully done and the iliac limb was ballooned.Another aortogram was performed and the type iii separation endoleak was resolved, however there was still an apparent endoleak coming from proximal portion of the stent graft.There was a type iii separation endoleak of approximately 1 cm, between the endurant bifurcated stent graft and the endurant 32 aortic cuff.Another 32 x 32 x 49 endurant aortic cuff was implanted with the bottom of the cuff landing at the original bifurcation followed by 2 kissing 16 x 16 x 82 iliac limbs in each iliac reaching just above the level of the bottom of the original cuff.These limbs were ballooned and another aortogram was performed.All of the endoleak had been resolved and the procedure was concluded.Per the physician, the cause of the iliac limb type iii separation endoleak was iliac separation due to tortuosity in the iliac.However the cause of the proximal type iii separation endoleak us unknown.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6707669
Report Number2953200-2017-01122
Device Sequence Number1723775
Product Code MIH
UDI-Device Identifier00613994991102
UDI-Public00613994991102
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2016
Device Model NumberETLW1610C156E
Device Catalogue NumberETLW1610C156E
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2017
Initial Report FDA Received Date07/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR